MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. LIFESTENT; STENT, SUPERFICIAL FEMORAL ARTERY

BARD PERIPHERAL VASCULAR, INC. LIFESTENT; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 5F060403CS
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
The patient had a self-expanding stent placed in the right superficial femoral artery.At that time, patient had 100% stenosis of the mid-right superficial femoral artery.Patient was taken back to the catheterization lab because there was 100% stenosis of the mid to distal right superficial femoral artery.A 5f sheath and a glidewire advantage® guidewire placed in the distal right peroneal artery were used.Balloon angioplasty was performed in the mid to distal right superficial femoral artery, the popliteal artery, and then the peroneal artery.Angiography demonstrated a dissection flap just distal to the previously placed stent in the right superficial femoral artery and this was covered with a lifestent® 5f self-expanding vascular stent.It was immediately apparent after deployment of the stent that the distal portion of the stent delivery system was retained within the vessel due to malfunction of the stent delivery system.A 3.2 mm goose neck snare delivery system was used to retrieve the retained foreign body in the right superficial femoral artery and retracted through the sheath, nothing was left behind.The retained (broken off) portion is approximately 8-9 inches long.

Brand Name
LIFESTENT
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w. 3rd st
tempe AZ 85281
MDR Report Key12727238
Report Number12727238
Device Sequence Number4550369
Product Code NIP
UDI-Device Identifier00801741120152
UDI-Public(01)00801741120152
Combination Product (Y/N)N
Initial Reporter StateAZ
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 10/29/2021
Report Date (Section F) 10/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5F060403CS
Device Catalogue Number5F060403CS
Device Lot NumberANEQ0233
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer11/01/2021
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Weight54
Date Report Sent to FDA10/29/2021